Discussions that mention diazepam

Drug Interactions / Side Effects board


Quote from quest4health:
My doctor has me on Clonazepam and Lorazepam at the same time and a long time,approx. 2 years. I feel like crap, no energy,can't sleep properly,i get headaches everyday and i have this "foggy" feeling in my head everyday. I'm just wondering if this combination is healthy to take? He has tested me for so many different ailments and everytime he says I'm normal but this feeling wont go away. Any comments would sure be welcome.
Thanks


They're both anxiolotics, so I don't know why you're taking two different meds from the same class. Also, two years is a long time to be taking these addictive substances. Have you had to continually increase the doses to achieve the desired effect? Whatever you do, DON'T STOP TAKING THEM. I've read that stopping cold turkey (depending on your daily doses) can cause fatal seizures. Obviously, these drugs are making you feel too drowsy and unproductive, and it seems to me that you want to stop taking them. I'd talk to your psychiatrist about a tapering schedule (normally, they switch you to Valium, or diazepam, but I don't know if the Valium would be even stronger than what you're taking now). While you're getting off, get into therapy and find more natural ways to cope with your anxiety. Most importantly, be honest and firm with your doctor about how you feel and what you want.